Alert archive / Ohio / High Wind Watches in 2008

High Wind Watch 1, NWS Cleveland, OH

January 7, 200828 counties in Ohio; Crawford County, Erie County, Pennsylvania

NWS Cleveland, OH issued this high wind watch at Jan 7, 2008, 3:22 PM EST for 28 counties in Ohio; Crawford County, Erie County, Pennsylvania. It took effect at Jan 8, 2008, 6:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 7, 2008, 3:22 PM EST (20:22 UTC)
In effect from
Jan 8, 2008, 6:00 PM EST
Expired
Jan 8, 2008, 10:16 AM EST
In force
Issued by
NWS Cleveland, OH
All 30 counties

Ashland County, OH, Ashtabula County, OH, Crawford County, OH, Cuyahoga County, OH, Erie County, OH, Geauga County, OH, Hancock County, OH, Holmes County, OH, Huron County, OH, Knox County, OH, Lake County, OH, Lorain County, OH, Lucas County, OH, Mahoning County, OH, Marion County, OH, Medina County, OH, Morrow County, OH, Ottawa County, OH, Portage County, OH, Richland County, OH, Sandusky County, OH, Seneca County, OH, Stark County, OH, Summit County, OH, Trumbull County, OH, Wayne County, OH, Wood County, OH, Wyandot County, OH, Crawford County, PA, Erie County, PA

The radar

The Cleveland radar (KCLE), 34 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-01-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-01-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
834 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KCLE 072022
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
322 PM EST MON JAN 7 2008

...DEEPENING LOW PRESSURE HEADED TO THE GREAT LAKES...

.A DEEPENING LOW PRESSURE WILL MOVE NORTHEAST INTO THE GREAT LAKES
REGION AND FORCE A STRONG COLD FRONT EAST ACROSS THE AREA TUESDAY
NIGHT. 

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080430-
/O.NEW.KCLE.HW.A.0001.080108T1500Z-080109T1000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
322 PM EST MON JAN 7 2008

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH LATE
TUESDAY NIGHT. 

GUSTY WINDS WILL MOVE EAST ACROSS THE AREA TUESDAY MORNING AS A
STRONG SOUTH TO SOUTHWEST FLOW OF WARM AIR CONTINUES TO AFFECT THE
REGION. THERE IS THE POSSIBILITY THAT WINDS WILL INCREASE OVER 40
MPH TUESDAY MORNING AND CONTINUE INTO TUESDAY NIGHT. SOME WIND
GUSTS MAY APPROACH 60 MPH AT TIMES.

THE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT LATE TUESDAY NIGHT
AFTER THE COLD FRONT MOVES WELL EAST OF THE AREA.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE. IF A HIGH
WIND WARNING IS ISSUED...STAY INSIDE...AND AWAY FROM WINDOWS. BE
PREPARED FOR TREES BLOCKING ROADWAYS AND POWER OUTAGES. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE WEATHER SOURCE FOR
FURTHER DETAILS OR UPDATES.

$$

LOMBARDY
3 follow-up statements
000 
WWUS71 KCLE 080211
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
911 PM EST MON JAN 7 2008


OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-081000-
/O.CON.KCLE.HW.A.0001.080108T1500Z-080109T1000Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-
TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-
MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-
SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...FINDLAY...TIFFIN...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...
ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...MARION...MOUNT GILEAD...
MILLERSBURG...MOUNT VERNON...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
859 PM EST MON JAN 7 2008

...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY MORNING THROUGH
LATE TUESDAY NIGHT...

GUSTY SOUTHWEST WINDS WILL INCREASE DURING THE DAY TUESDAY AHEAD
OF AN APPROACHING COLD FRONT. WINDS WILL BE 20 TO 35 MPH WITH
HIGHER GUSTS. SOME WIND GUSTS MAY APPROACH 60 MPH AT TIMES. THE
STRONGEST WINDS ARE EXPECTED DURING THE AFTERNOON.

THE WINDS ARE EXPECTED TO DIMINISH SOMEWHAT LATE TUESDAY NIGHT
AFTER THE COLD FRONT MOVES WELL EAST OF THE AREA.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD BRING DOWN
TREES AND POWER LINES AS WELL AS CAUSE PROPERTY DAMAGE.  
$$
000 
WWUS71 KCLE 080830
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
330 AM EST TUE JAN 8 2008

OHZ003-006>009-017>019-027>030-036-037-047-081630-
/O.EXT.KCLE.HW.A.0001.080108T2300Z-080109T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
330 AM EST TUE JAN 8 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH LATE
TONIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
LATE TONIGHT. 

THE BEST CHANCE FOR STRONG WINDS ARE NEAR THE FRONTAL PASSAGE
WHICH WILL BE THIS EVENING AND TONIGHT. WINDS COULD GUST IN EXCESS
OF 50 MPH WITH SOME GUSTS NEAR 60 MPH. 

TODAY WILL BE WINDY AT TIMES AND GUSTS COULD BE AS HIGH AS 40 MPH.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD CAUSE POWER 
OUTAGES...BRING DOWN TREES AS WELL AS CAUSE PROPERTY DAMAGE.

$$

OHZ010>014-020>023-031>033-038-089-PAZ001>003-081630-
/O.EXT.KCLE.HW.A.0001.080109T0300Z-080109T1700Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...ASHTABULA...ERIE...EDINBORO...
MEADVILLE
330 AM EST TUE JAN 8 2008

...HIGH WIND WATCH NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM THIS EVENING THROUGH
WEDNESDAY MORNING. 

THE BEST CHANCE FOR STRONG WINDS ARE NEAR THE FRONTAL PASSAGE
WHICH WILL BE OVERNIGHT. WINDS COULD GUST IN EXCESS OF 50 MPH WITH
SOME GUSTS NEAR 60 MPH. 

TODAY WILL BE WINDY AT TIMES AND GUSTS COULD BE AS HIGH AS 40 MPH.

A HIGH WIND WATCH MEANS THAT THE POTENTIAL EXISTS FOR STRONG
DAMAGING WINDS TO DEVELOP. THESE STRONG WINDS COULD CAUSE POWER 
OUTAGES...BRING DOWN TREES AS WELL AS CAUSE PROPERTY DAMAGE.


$$

KIELTYKA
000 
WWUS71 KCLE 081516
NPWCLE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1016 AM EST TUE JAN 8 2008

OHZ010>014-020>023-031>033-038-089-082330-
/O.UPG.KCLE.HW.A.0001.080109T0300Z-080109T1700Z/
/O.NEW.KCLE.WI.Y.0001.080108T1516Z-080109T1700Z/
LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-MEDINA-SUMMIT-
PORTAGE-TRUMBULL-WAYNE-STARK-MAHONING-HOLMES-ASHTABULA LAKESHORE-
INCLUDING THE CITIES OF...LORAIN...CLEVELAND...MENTOR...CHARDON...
JEFFERSON...MEDINA...AKRON...RAVENNA...WARREN...WOOSTER...
CANTON...YOUNGSTOWN...MILLERSBURG...ASHTABULA
1016 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT UNTIL 12 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM EST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS OF 40 TO 50 MPH WILL OCCUR TODAY IN ADVANCE OF A
STRONG COLD FRONT THAT WILL MOVE THROUGH TONIGHT. THE WINDS MAY
SUBSIDE FOR AWHILE EARLY TONIGHT...BUT THEN WILL PICK UP AGAIN LATER
TONIGHT AND WEDNESDAY MORNING AS THE FRONT MOVES THROUGH.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

OHZ003-006>009-017>019-027>030-036-037-047-082330-
/O.UPG.KCLE.HW.A.0001.080108T2300Z-080109T0900Z/
/O.NEW.KCLE.WI.Y.0001.080108T1516Z-080109T0900Z/
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-HANCOCK-SENECA-HURON-WYANDOT-
CRAWFORD-RICHLAND-ASHLAND-MARION-MORROW-KNOX-
INCLUDING THE CITIES OF...TOLEDO...BOWLING GREEN...PORT CLINTON...
FREMONT...SANDUSKY...FINDLAY...TIFFIN...NORWALK...
UPPER SANDUSKY...CAREY...BUCYRUS...MANSFIELD...ASHLAND...MARION...
MOUNT GILEAD...MOUNT VERNON
1016 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT UNTIL 4 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST WEDNESDAY. THE HIGH
WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS OF 40 TO 50 MPH WILL OCCUR THIS AFTERNOON AND TONIGHT
IN ADVANCE OF A STRONG COLD FRONT THAT WILL MOVE THROUGH
OVERNIGHT. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE
CAUTION UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO
AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

PAZ001>003-082330-
/O.UPG.KCLE.HW.A.0001.080109T0300Z-080109T1700Z/
/O.NEW.KCLE.WI.Y.0001.080109T0500Z-080109T1700Z/
NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...ERIE...EDINBORO...MEADVILLE
1016 AM EST TUE JAN 8 2008

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 12 PM EST
WEDNESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

GUSTY WINDS OF 40 TO 50 MPH ARE EXPECTED LATER TONIGHT AND
WEDNESDAY MORNING AS A STRONG COLD FRONT MOVES THOUGH THE AREA.

THIS AFTERNOON GUSTY WINDS UP TO 35 MPH MAY OCCUR. THE WINDS WILL
LIKELY SUBSIDE SOMEWHAT THIS EVENING BEFORE INCREASING AGAIN LATER
TONIGHT AS THE COLD FRONT APPROACHES.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
31 TO 39 MPH OR GUSTS WILL RANGE BETWEEN 46 AND 57 MPH. WINDS OF
THESE MAGNITUDES MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA
PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE CAUTION
UNTIL THE WINDS SUBSIDE. STAY TUNED TO NOAA WEATHER RADIO AND
OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES.

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this high wind watch went out at Jan 7, 12:45 PM EST, 2 hours 37 minutes earlier.

Area forecast discussion, Jan 7, 12:45 PM EST, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1245 PM EST MON JAN 7 2008

.SYNOPSIS...
A WARM FRONT WILL MOVE NORTHEAST OF THE AREA TODAY. LOW PRESSURE
WILL DEVELOP OVER THE PLAINS TODAY AND MOVE TO MICHIGAN TUESDAY
AND INTO QUEBEC WEDNESDAY. A STRONG COLD FRONT ASSOCIATED WITH
THIS LOW WILL MOVE ACROSS THE REGION TUESDAY EVENING AND NIGHT.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SENDING AN UPDATE OUT NOW TO CLEAN OUT CHANCE OF SHOWERS IN THE
NORTHEAST. WEAK ACTIVITY MOVED EAST OF THE AREA AND WE SHOULD JUST
SEE CLOUDY SKIES FOR THE REST OF THE MORNING.

SATELLITE IMAGERY SHOWS BREAKS IN THE OVERCAST DEVELOPING TO THE
WEST AND THIS AREA WILL PUSH EAST INTO THE FORECAST AREA. STILL
ANTICIPATING SOME SUN TO BREAK THROUGH THE OVERCAST DECK AND THIS
WILL HELP TO BOOST TEMPERATURES INTO THE 60S ACROSS THE AREA. SEE
CLIMATE SECTION BELOW FOR CURRENT RECORD HIGH TEMPERATURES.
CURRENT FORECAST HIGHS COULD BREAK THE RECORDS FOR THIS DATE AS
UNSEASONABLY WARM AIR CONTINUES TO PUSH ACROSS THE FORECAST AREA.

THUNDERSTORM ACTIVITY OCCURRED THIS MORNING OVER INDIANA BUT AS
THE ACTIVITY APPROACHED THE REGION IT DISSIPATED. THIS SHOULD BE
THE TREND THROUGH THE AFTERNOON AS STATIONARY FRONT AND UPPER
LEVEL SUPPORT REMAIN WELL NORTHWEST OF THE FORECAST AREA.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
MODELS IN GENERAL AGREEMENT WITH THE COLD FRONT MOVING THROUGH THE
FORECAST AREA TUESDAY EVENING AND NIGHT. THE PRECIPITATION WILL
SLOWLY INCREASE FROM NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA
TONIGHT THROUGH TUESDAY. SOME THUNDER COULD OCCUR TUESDAY AFTERNOON
AND EVENING AS THE FRONT MOVES THROUGH. WINDS ALOFT ARE QUITE STRONG
BUT WITH THE DEEP MOISTURE THE REAL STRONG WINDS MAY HAVE A TOUGH
TIME REACHING THE GROUND. A WIND ADVISORY MAY BE NEEDED WITH THE
FROPA.

QPF IS THE OTHER PROBLEM...THE MODELS ARE IN SOMEWHAT OF AGREEMENT
WITH UP TO 2 INCHES OF RAIN POSSIBLE BY DAYBREAK WEDNESDAY. THE
GROUND IS SOMEWHAT SATURATED AT MOST PLACES. A FLOOD WATCH MAY BE
NEEDED EVENTUALLY. IT LOOKS LIKE SOME RIVERS COULD FLOOD...AT THIS
TIME ANY FLOODING WOULD BE MORE ON THE MINOR SIDE. NEXT SHIFTS
WILL HAVE TO MONITOR FOR A POSSIBLE FLOOD WATCH.

AIRMASS DRIES OUT FAIRLY QUICKLY AFTER FROPA TUESDAY NIGHT A THREAT
OF SHOWERS MAY OCCUR. BASED ON LOW LEVEL THICKNESS WILL NOT MENTION
SNOW. A FEW RAIN OR SNOW SHOWERS COULD OCCUR IN THE EXTREME EAST
WEDNESDAY...FOR THE MOST PART DRYING OUT WILL BE THE KEY.

WENT WITH WARMER GUIDANCE FOR TONIGHT IN THE SOUTHWEST FLOW. HIGHS
ON TUESDAY WILL BE TOUGH WITH PLENTY OF SHOWERS AROUND. WENT CLOSE
TO THE MOS MAV NUMBERS. OTHER THEN THAT GUIDANCE LOOKS GOOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
ACTIVE WEATHER WILL CONTINUE DURING THE EXTENDED PERIOD.  ANOTHER
POTENT LOW WILL MOVE NE INTO THE OH VALLEY ON THURSDAY.  OLD ECMWF
AND 00Z GFS HAD NEARLY IDENTICAL LOW TRACK WITH LOW NEAR KCLE AT
12Z FRI.  NOW...NEW ECMWF KEEPS LOW TRACK SOUTH OF THE OH RIVER
THRU 12Z FRI AND THEN MOVES IT INTO WESTERN NY BY FRIDAY EVENING.
EITHER WAY...AREA WILL GET PRECIP BUT CONFIDENCE NOT AS HIGH AS IT
WAS EVEN JUST A FEW HOURS AGO.  WITH GFS TRACK...THREAT FOR
ACCUMULATING SNOW WAS HIGHEST OVER NW OH BUT NEW ECMWF SOLUTION
SUGGESTS SPREADING SNOW FURTHER E.  FOR NOW WILL WORD FOR JUST RAIN
SHOWERS SPREADING IN FROM THE S ON THURSDAY AND THEN RAIN CHANGING
TO SNOW THURSDAY NIGHT INTO FRI.  DAY CREW WILL OBVIOUSLY HAVE TO
GIVE THIS STORM SOME MORE THOUGHT.  HIGH PRESSURE WILL TRY TO BUILD
IN FROM THE S FOR THE START OF THE WEEKEND.  LAKE EFFECT THREAT WILL
CONTINUE IN THE SNOWBELT SO WILL HANG ON TO CHANCE POPS FRIDAY NIGHT
AND SATURDAY.  ANOTHER WEAK DISTURBANCE APPEARS SET TO AFFECT AREA
ON SUNDAY.  THIS TIME IT APPEARS IT SHOULD BE COLD ENOUGH FOR MOSTLY
SNOW.  TEMPS WILL REMAIN A LITTLE ABOVE NORMAL ON THURSDAY BUT
SEASONABLE TEMPS EXPECTED TO RETURN BY THE WEEKEND.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
STRONG UNSEASONABLE WARM FLOW WILL CONTINUE THROUGH PERIOD WITH
HIGH PRESSURE EXTENDING INLAND OVER SOUTHEASTERN STATES AND NEARLY
STATIONARY FRONT FROM SOUTHERN PLAINS INTO THE UPPER GREAT LAKES.
MVFR CIGS COVER MUCH OF THE FORECAST AREA. MODELS SHOWING FAIR
MOIST LOW LEVEL FLOW CONTINUING THROUGH THE PERIOD AND EXPECT THE
MVFR CIGS TO CONTINUE THROUGH THE PERIOD. THERE WILL BE SOME AREAS
VFR CLOUDS AT TIMES BUT BELIEVE MVFR CIGS WILL PREVAIL. FRONT
SLIPS LITTLE SOUTH OVERNIGHT AND WESTERN AREAS MAY SEE SOME
SHOWERS LATER TONIGHT AND TUESDAY. OTHERWISE SHOWERS SHOULD HOLD
OFF OVER THE REST OF THE AREA UNTIL TUESDAY AFTERNOON. GUSTY WINDS
AROUND 25KTS THIS AFTERNOON AND TO AROUND 35KT LIKELY BY LATE
TUESDAY MORNING. LOW LEVEL WIND SHEAR COULD BE A PROBLEM...NOT
EXPECTING MUCH DIRECTIONAL SHEAR SO MAY BE JUST BELOW CRITERIA.

OUTLOOK...A STRONG COLD FRONT THAT WILL MOVE ACROSS NORTHERN
OHIO/NW PA STARTING LATE TUESDAY. AS THE WEATHER SYSTEMS MOVES
EAST ON WEDNESDAY CONDITIONS WILL BEGIN T0 IMPROVE AND VFR SHOULD
RETURN BY WEDNESDAY NIGHT. SOME UNCERTAINLY TO HOW QUICKLY THE LOW
APPROACHES ON THURSDAY BUT CONDITION LIKELY DETERIORATING LATE
THURSDAY OR THURSDAY NIGHT TO MVFR OR EVEN IFR AS LOW GETS CLOSER.

&&

.MARINE...
NOT MUCH CHANGE IN THE WEATHER ON THE LAKE TODAY AND THE FIRST
PORTION OF TUESDAY. S TO SW FLOW WILL CONTINUE.  COLD FRONT STILL
ON TRACK TO MOVE ACROSS LAKE ON TUESDAY NIGHT.  WINDS SHOULD PICK UP
AHEAD OF THIS FRONT LATE TUESDAY WITH WESTERLY GALES EXPECTED BEHIND
THE FRONT LATE TUESDAY NIGHT AND WEDNESDAY.  WINDS SHOULD DIE DOWN
QUICKLY WEDNESDAY NIGHT AS A WEAK RIDGE SLIDES ACROSS THE LAKE.  THE
FLOW WILL BECOME EASTERLY ON THURSDAY AHEAD OF ANOTHER STRONG LOW.
AT THIS TIME...STILL A LOT OF UNCERTAINTY AS TO THE EXACT TRACK THE
STORM WILL TAKE.  IT SHOULD EVENTUALLY MOVE TO THE EAST OF THE LAKE
BY LATE FRIDAY WITH WINDS ON THE LAKE BECOMING SW THURSDAY NIGHT AND
WESTERLY BY LATE FRIDAY.

&&

.CLIMATE...
BEST CHANCE FOR RECORD HIGHS COULD BE TODAY...TUESDAY COULD BE A
LITTLE TOUGHER WITH SHOWERS AROUND.

RECORDS HIGHS FOR TODAY...TOLEDO 61...FINDLAY 60...CLEVELAND
63...MANSFIELD 60...AKRON-CANTON 61...YOUNGSTOWN 58 AND ERIE 63.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...LOMBARDY
SHORT TERM...KIELTYKA
LONG TERM...KUBINA
AVIATION...RANDEL
MARINE...KUBINA
CLIMATE...
Hazardous weather outlook, Jan 7, 4:33 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EST MON JAN 7 2008

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-080945-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
433 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA TUESDAY EVENING AND
NIGHT. RAINFALL AMOUNTS COULD APPROACH 2 INCHES AT SOME LOCATIONS.
WITH THE GROUND SOMEWHAT SATURATED SOME MINOR FLOODING OF A FEW
STREAMS AND RIVERS COULD OCCUR. A FLOOD WATCH MAY BE NEEDED FOR
SOME OR ALL OF THE FORECAST AREA.

GUSTY WINDS MAY OCCUR AHEAD OF A COLD FRONT THAT WILL MOVE
THROUGH THE AREA LATE TUESDAY AND TUESDAY NIGHT. WIND GUSTS COULD
APPROACH WIND ADVISORY CRITERIA OF 46 MPH.  SOME ISOLATED NON
SEVERE THUNDERSTORMS MAY ALSO OCCUR.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-080945-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
433 AM EST MON JAN 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GALE FORCE WINDS MAY OCCUR LATE TUESDAY NIGHT AND WEDNESDAY
MORNING ON LAKE ERIE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Ohio, 2008High Wind Watches in Pennsylvania, 2008Every high wind watch in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.